Hail, Glades
- When
- June 21, 3:32 PM EST
- Where
- Glades County, Moore Haven
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 26.830, -81.080
Glades County sheriff’s office reported hail the size of quarters in Moore Haven.
Severe weather occurred across South Florida from the Lake Okeechobee region to the southeast metro areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Severe weather occurred across South Florida from the Lake Okeechobee region to the southeast metro areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 21, 1:40 PM EST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 240 PM EDT SAT JUN 21 2008 .DISCUSSION... AS OF EARLY THIS AFTERNOON...EAST COAST SEA BREEZE HAD MOVED INLAND TO A LINE BISECTING METRO PALM BEACH COUNTY SOUTH TO ALONG U.S. 27 IN BROWARD AND KROME AVE IN MIAMI-DADE. OUTSIDE OF PALM BEACH COUNTY CONVECTION HAS BEEN SLOW TO FIRE AS ATMOSPHERE HAS APPARENTLY STABILIZED SOME SINCE THIS MORNING...BUT ISOLATED DEVELOPMENT WAS BEGINNING TO TAKE PLACE IN BROWARD COUNTY. WEST COAST SEA BREEZE HAS PUSHED INLAND A GOOD WAYS WITH SCATTERED CONVECTION FIRING ALONG IT. THINK THAT AS THE AFTERNOON WEARS ON AT LEAST SCATTERED ACTIVITY WILL BEGIN TO FILL IN ON BOTH SEA BREEZES WITH SLOW E/NE MOTION EXPECTED. GRADUAL INCREASE IN ACTIVITY IS EXPECTED TOWARDS LATE AFTERNOON WITH CONVECTIVE COVERAGE FILLING IN AS SEA BREEZES BEGIN TO CONVERGE A LITTLE WEST OF THE EAST COAST METRO AREAS. TO THE NORTH...WIDESPREAD CIRRUS BLOWOFF FROM CONVECTION IN CENTRAL FL COVERS MUCH OF THE LAKE OKEECHOBEE REGION AND THIS HAS STABILIZED THINGS. HOWEVER...A STRONG OUTFLOW BOUNDARY CONTINUES TO PRESS SOUTH FROM JUST NORTH OF OKEECHOBEE/KOBE TO JUST NORTH OF PUNTA GORDA AND MAY FIRE ADDITIONAL CONVECTION AS IT WORKS SOUTH INTO THESE AREAS. ONE OR TWO STRONG STORMS STILL APPEAR POSSIBLE THIS AFTERNOON WITH GUSTY WINDS FROM WET MICROBURSTS BEING THE MAIN THREAT ALONG WITH HEAVY RAINFALL. THE MEAN TROUGH WILL REMAIN IN PLACE ACROSS THE EASTERN CONUS WITH SOUTHERN EXTENSION INTO THE NORTHERN GULF OF MEXICO TOMORROW. AT THE SURFACE...LIGHT S/SSW FLOW WILL PREVAIL LEADING TO GOOD SEA BREEZE DEVELOPMENT BY MID DAY ON THE EAST COAST. LIGHT WINDS WILL LIMIT MAGNITUDE OF CONVERGENCE ALONG THE BOUNDARY UNTIL IT GETS INLAND...SO THINK COVERAGE OF STORMS WILL BE LESS ON THE EAST COAST TOMORROW THAN THE PAST 2 DAYS. MODEL FCST SOUNDINGS ALSO SHOW A SLIGHT BIT OF WARMING IN THE 600-700MB LAYER AS WELL AS SOME SLIGHT OVERALL DRYING WHICH SHOULD LIMIT COVERAGE. EXPECT AS SEA BREEZE GETS INLAND HOWEVER THAT AT LEAST SCT THUNDERSTORMS WILL DEVELOP AND WITH THE MEAN S/SW FLOW MIGRATE N/NE TOWARDS THE LAKE OKEECHOBEE/PALM BEACH COUNTY AREA AND WILL HAVE HIGHEST POPS HERE AS A RESULT. THE UPPER TROUGH LIFTS UP THE EAST COAST A LITTLE BIT ON MONDAY ALLOWING THE SFC-500MB RIDGE OVER THE CENTRAL ATLANTIC TO BUILD WEST ACROSS THE FL PENINSULA. THIS WILL BRING AN INCREASING EASTERLY FLOW REGIME BACK TO THE REGION WITH A GOOD EAST COAST SEA BREEZE STARTING EACH DAY THROUGH MID WEEK...BUT THE FLOW WILL BE LIGHT ENOUGH FOR WEST COAST SEA BREEZE DEVELOPMENT AND PSBL LAKE BREEZE DEVELOPMENT AS WELL. AS A RESULT...MORE NIGHTTIME/EARLY MORNING SHOWERS OR A STORM ARE PSBL ACROSS THE EAST COAST METRO AREAS WITH MOST AFTERNOON ACTIVITY ACROSS THE INTERIOR AND WEST COAST...BUT GRADUALLY WARMING MID LEVELS WILL LEAD TO LOWER OVERALL POPS MON-WED THAN WE HAVE SEEN RECENTLY. THIS GENERAL PATTERN WILL HOLD THROUGH THE END OF THE WEEK...WITH MODELS INDICATING ALTERNATING PERIODS OF SLIGHTLY DRIER LOW LEVELS AND LOW LEVEL MOISTURE SURGES WHICH COULD LEAD TO SLIGHT LOWER AND HIGHER POPS. THE GFS INDICATES WEAKER STEERING FLOW THURSDAY AND BEYOND WHICH MAY BRING BETTER CHANCES FOR STORMS TO EASTERN AREAS...BUT THERE IS SOME DISAGREEMENT AMONGST THE MODELS REGARDING THIS SCENARIO. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS TOMORROW...HEAVY RAINFALL WILL REMAIN A THREAT. && .AVIATION... THUNDERSTORMS EXPECTED TO CONTINUE DEVELOPING NEAR EASTERN TERMINALS ALONG EAST COAST SEA BREEZE THIS AFTERNOON WITH OTHER ACTIVITY MOVING IN FROM THE WEST POSSIBLY LATER THIS AFTERNOON/EARLY THIS EVENING. HAVE CARRIED VCTS WITH A TEMPO GROUP AS A RESULT OF THE HEIGHTENED CHANCE FOR STORMS. SOME STORMS MAY BE ACCOMPANIED BY BRIEF, STRONG LOW LEVEL WIND GUSTS WITH VARYING DIRECTIONS POSSIBLE NEAR OUTFLOW BOUNDARIES. && .MARINE... LIGHT SOUTHEASTERLY WINDS WILL CONTINUE ACROSS THE LOCAL WATERS THIS PERIOD LESS THAN 15 KNOTS WITH SEAS 3 FEET OR LESS. WINDS AND SEAS MAY BE LOCALLY HIGHER IN AND NEAR ANY THUNDERSTORMS AND MARINERS SHOULD EXERCISE CAUTION. && .FIRE WEATHER... NO CONCERNS AT THIS TIME AS DEWPOINTS WILL REMAIN IN THE 70S FOR MUCH OF THIS PERIOD. SMOKE FROM THE MYAKKA CUT FIRE MAY COMBINE WITH SOME PATCHY FOG TO CAUSE REDUCED VISIBILITIES ALONG THE SOUTHWEST/WESTERN LAKE OKEECHOBEE SHORE COMMUNITIES TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 89 76 90 / 30 40 20 30 FORT LAUDERDALE 77 89 78 89 / 20 30 20 30 MIAMI 77 90 78 90 / 20 30 20 30 NAPLES 75 90 74 92 / 20 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...STRASSBERG SHORT TERM/AVIATION...18/GR
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 930 AM EDT SAT JUN 21 2008 FLZ063-066>075-168-172>174-220200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 930 AM EDT SAT JUN 21 2008 ...NUMEROUS THUNDERSTORMS EXPECTED TODAY WITH STRONG TO POSSIBLY SEVERE STORMS POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MOST OF MAINLAND SOUTH FLORIDA ONCE AGAIN TODAY. THE PRIMARY HAZARD EXPECTED WITH THESE STORMS WILL BE STRONG GUSTY WINDS AND FREQUENT TO EXCESSIVE LIGHTNING STRIKES. WIND: THE STRONGEST STORMS WILL LIKELY PRODUCE WIND GUSTS FROM 50 TO 60 MPH. HAIL: THE STRONGEST STORMS HAVE THE CAPABILITY OF PRODUCING PEA TO DIME SIZED HAIL. TORNADOS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER ALL MARINE AREAS TODAY. FLOODING: A LIGHT SOUTHWESTERLY STEERING FLOW WILL RESULT IN A SLOW MOVEMENT OF ANY STORM THAT DEVELOPS. THIS, IN TURN, WILL RESULT IN LOCALLY HEAVY RAINFALL, LEADING TO PONDING OF WATER IN POORLY DRAINED LOCATIONS. VISIBILITY: A MIXTURE OF SMOKE AND FOG TO THE IMMEDIATE WEST OF SMOLDERING WILDFIRES AROUND THE WESTERN EDGE OF LAKE OKEECHOBEE MAY RESULT IN VISIBILITY REDUCTIONS TO ONE MILE OR LESS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE ENTIRE AREA THROUGH THE MIDDLE OF NEXT WEEK. LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD, WITH ORGANIZED SEVERE WEATHER NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. PLEASE MONITOR THE SITUATION AND AT LEAST PHONE IN REPORTS. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
203 PM EDT SAT JUN 21 2008
FLZ067-068-168-211830-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
203 PM EDT SAT JUN 21 2008
...STRONG THUNDERSTORMS MOVING ACROSS METRO AND COASTAL PALM BEACH COUNTY...
AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR HAVERHILL...MOVING EAST AT 12 MPH. A FEW FUNNEL
CLOUDS HAVE BEEN REPORTED WITH THIS ACTIVITY.
THIS STORM WILL AFFECT...
HAVERHILL...
GLEN RIDGE...
MANGONIA PARK...
WEST PALM BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2659 8025 2676 8027 2686 8007 2685 8007
2684 8007 2661 8004
TIME...MOT...LOC 1803Z 260DEG 11KT 2668 8011
GRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 337 PM EDT SAT JUN 21 2008 FLZ073-212000- INLAND MIAMI-DADE FL- 337 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORM MOVING ACROSS RURAL WESTERN MIAMI-DADE COUNTY... AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FORTYMILE BEND. AN ADDITIONAL STRONG STORM WAS LOCATED 3 MILES SOUTHWEST OF SHARK VALLEY OBSERVATION TOWER. THESE STORMS WERE MOVING EAST AT 10 MPH. THIS STORM WILL AFFECT... RURAL WESTERN MIAMI-DADE COUNTY AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2593 8050 2552 8050 2546 8086 2585 8087 TIME...MOT...LOC 1937Z 251DEG 9KT 2576 8077 GREGORIA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EDT SAT JUN 21 2008
FLZ067-068-168-212015-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
341 PM EDT SAT JUN 21 2008
...STRONG THUNDERSTORM MOVING ACROSS EAST CENTRAL PALM BEACH
COUNTY...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREENACRES CITY...MOVING EAST AT 10 MPH.
THIS STORM WILL AFFECT...
ABERDEEN...
FLORIDA GARDENS...
VILLAGE OF GOLF...
GREENACRES CITY...
ATLANTIS...
PALM SPRINGS...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2655 8003 2654 8004 2650 8005 2645 8027
2662 8038 2676 8005 2674 8005 2676 8005
2677 8003 2676 8003
TIME...MOT...LOC 1941Z 251DEG 9KT 2659 8019
GREGORIASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
406 PM EDT SAT JUN 21 2008
FLZ067-068-168-212030-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
406 PM EDT SAT JUN 21 2008
...STRONG THUNDERSTORM MOVING ACROSS EASTERN PALM BEACH COUNTY...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM EXTENDING FROM THE LOXAHATCHEE NATIONAL
WILDLIFE REFUGE TO BOYNTON BEACH...MOVING EAST AT 14 MPH.
THIS STORM WILL AFFECT...
BOCA RATON EQUESTRIAN CENTER...
VILLAGES OF ORIOLE...
VILLAGE OF GOLF...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES. PUBLIC REPORTED A BRIEF FUNNEL CLOUD WITH THIS STORM.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2654 8004 2651 8004 2649 8005 2645 8005
2643 8006 2639 8006 2636 8007 2645 8049
2666 8015 2662 8003 2655 8003
TIME...MOT...LOC 2006Z 281DEG 12KT 2651 8018
GREGORIASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
410 PM EDT SAT JUN 21 2008
FLZ063-066-212045-
HENDRY FL-GLADES FL-
410 PM EDT SAT JUN 21 2008
...STRONG THUNDERSTORM MOVING ACROSS NORTHERN HENDRY AND SOUTHERN
GLADES COUNTIES...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR ORTONA...MOVING EAST AT 17
MPH.
THIS STORM WILL AFFECT...
LAKE HICPOCHEE...
MOORE HAVEN...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2699 8106 2698 8108 2695 8106 2692 8107
2692 8108 2693 8110 2689 8111 2688 8109
2685 8109 2683 8106 2682 8100 2671 8096
2666 8144 2688 8145 2702 8107
TIME...MOT...LOC 2010Z 252DEG 14KT 2680 8125
GREGORIASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 412 PM EDT SAT JUN 21 2008 FLZ071-073-212100- INLAND BROWARD COUNTY FL-INLAND MIAMI-DADE FL- 412 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORMS MOVING ACROSS THE EVERGLADES... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF DADE-COLLIER TRAINING AIRPORT TO 8 MILES NORTHWEST OF HOMESTEAD GENERAL AIRPORT...MOVING NORTHEAST AT 10 MPH. THESE STORMS WILL AFFECT... AREAS WEST OF KROME AVENUE. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 40 MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2557 8048 2546 8074 2598 8087 2612 8050 TIME...MOT...LOC 2012Z 237DEG 8KT 2589 8075 2557 8064 TINGLER
The Melbourne radar (KMLB), 149 km away, was scanning. The volume nearest the first event began at 20:34 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Glades County sheriff’s office reported hail the size of quarters in Moore Haven.
The Palm Beach County Sherrif's Office reported power lines down in Belle Glade.
A storm spotter reported penny size hail along with large tree branches down in the Weston area near the Interstate 595 and 75 interchange with a passing thunderstorm.
A public report was received of hail the size of quarters in the city of Weston.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109480, 109482, 109483, 109484.